It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Arthritis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-13-2004, 04:21 PM   #1
Junior Member
 
Join Date: Jul 2003
Location: Greenville, SC
Posts: 10
Mothers Pride HB User
Warfarin and Celebrex?

Hello, I just spent 9 days in the hospital with an irregular heartbeat and an upper respiratory infection. The doctor just put me on warfarin although my blood has always been very thin (before this I always took garlic everyday and sometimes an aspirin now and then). I have always watched what I eat, so much so they fussed because it was hard to find my arteries, they were too small. The question is: I am in so much pain from a total hip joint that has been in my leg for 30 years now, a fractured vertabrae and osteoarthritis until sometimes I cannot get out of bed. All I have to take for the pain is Tylenol which after a while does not work for very long. I need something for the inflammation. I can't take aspirin with the warfarin, therefore I was wondering if I could take Celebrex? I used to before I was put on warfarin and it was the only drug that seemed to help. I asked the doctor and he said that it would be fine but I really need a second opinion to put my mind at ease. Some of the medicines he has put me on lately I question and am afraid to take. Any information would greatly be appreciated. Thank you.

 
Sponsors Lightbulb
   
Old 04-02-2004, 11:43 PM   #2
Veteran
(male)
 
Join Date: Jun 2002
Location: West Seattle
Posts: 360
Just-A-Boy HB User
Re: Warfarin and Celebrex?

I just read a study that states that Celebrex increases a higher risk towards heart attack and stroke.

So you should discuss with your doctor what other options are available for you.

 
Sponsors Lightbulb
   
Old 04-03-2004, 06:24 AM   #3
Veteran
(female)
 
Join Date: Mar 2004
Posts: 392
Katyana HB User
Re: Warfarin and Celebrex?

Medications such as Aspirin, Ibuprophen (Motrim, Advil etc), Naprosyn, Celebrex, and Vioxx, all have something similar in common; they increase the risk of gastric bleeding. They are very hard on the stomach.

You are on Coumadin, and you shouldn't be doing things, or taking things, that increase your risk of bleeding.

Use Tylenol or a generic brand of the same medication... aceteminophen... for pain. You can also speak to your doctor about other pain management options if Tylenol isn't managing your pain adequately.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Coumadin/Warfarin Issues Lynne64 Blood and Blood Vessel 8 10-25-2010 01:58 PM
warfarin angela trent Pregnancy 2 02-14-2010 08:11 AM
Warfarin--crossing time zones gordonh Blood and Blood Vessel 0 03-05-2009 11:44 AM
how to conceive if on warfarin namita 39 Blood and Blood Vessel 1 01-28-2009 09:13 AM
Alternatives to Coumadin/Warfarin? innerstrength86 Blood and Blood Vessel 12 03-31-2008 10:45 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:09 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!